Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 185, NWS Nashville, TN

June 11, 20124 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 11, 2012, 3:49 PM CDT for 4 counties in Tennessee. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 11, 2012, 3:49 PM CDT (20:49 UTC)
Expired
Jun 11, 2012, 4:30 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Benton County, TN, Houston County, TN, Humphreys County, TN, Stewart County, TN

What was reported inside it

TimeReportWhereRemark
Jun 11, 4:30 PM CDTTSTM WND DMGCamden, TNSEVERAL TREES WERE REPORTED DOWNED ON SANDY RIVER ROAD AND INDUSTRIAL ROAD.
Jun 11, 4:36 PM CDTTSTM WND DMG10 Nw Dover, TNA TREE WAS DOWNED IN THE LAND BETWEEN THE LAKES REGION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 1:28 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.8 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

851 
WUUS54 KOHX 112049
SVROHX
TNC005-083-085-161-112130-
/O.NEW.KOHX.SV.W.0185.120611T2049Z-120611T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT MON JUN 11 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  STEWART COUNTY IN MIDDLE TENNESSEE...
  BENTON COUNTY IN MIDDLE TENNESSEE...
  WESTERN HOUSTON COUNTY IN MIDDLE TENNESSEE...
  WESTERN HUMPHREYS COUNTY IN MIDDLE TENNESSEE...

* UNTIL 430 PM CDT

* AT 346 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
  EXTENDED FROM NEW CONCORD TO DARDEN...AND WERE MOVING EAST AT 45
  MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  WAVERLY...TENNESSEE RIDGE...NEW JOHNSONVILLE...DOVER AND CAMDEN

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR CENTRAL TENNESSEE.

&&

LAT...LON 3667 8786 3664 8784 3664 8765 3584 8782
      3581 8786 3585 8797 3581 8803 3585 8806
      3585 8822 3612 8822 3626 8809 3636 8810
      3637 8801 3645 8807 3653 8804 3668 8807
TIME...MOT...LOC 2048Z 277DEG 41KT 3649 8814 3572 8849

$$

FORECASTER:
BW
1 follow-up statement
488 
WWUS54 KOHX 112115
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
415 PM CDT MON JUN 11 2012

TNC005-083-085-161-112130-
/O.CON.KOHX.SV.W.0185.000000T0000Z-120611T2130Z/
STEWART TN-BENTON TN-HOUSTON TN-HUMPHREYS TN-
415 PM CDT MON JUN 11 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HUMPHREYS...WESTERN HOUSTON...BENTON AND STEWART COUNTIES UNTIL 430
PM CDT...

AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF DOVER TO 7
MILES NORTHWEST OF DARDEN...MOVING EAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  DOVER...WAVERLY...NEW JOHNSONVILLE...CAMDEN...TENNESSEE RIDGE AND 
BIRDSONG   MARINA.

LAT...LON 3667 8786 3664 8784 3664 8765 3584 8782
      3581 8787 3585 8796 3582 8803 3585 8807
      3584 8821 3607 8822 3618 8818 3626 8809
      3636 8810 3637 8801 3645 8807 3668 8797
TIME...MOT...LOC 2114Z 287DEG 40KT 3660 8787 3570 8825

$$

BW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:43 PM CDT, 6 minutes earlier.

Area forecast discussion, Jun 11, 3:43 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
343 PM CDT MON JUN 11 2012

.DISCUSSION...

FORECAST REASONING WILL LEAN TOWARD A CONSENSUS MODEL SOLUTION
COMPROMISE FOR THE FORECAST PERIOD UNLESS OTHERWISE NOTED.

FORECAST QUANDARIES...SHWR/TSTM IMPACTS TONIGHT...TEMPS.

AS FOR TONIGHT...WILL CONTINUE TO BE MONITORING THRU PRESS TIME
TO MAKE FINAL FINAL DECISIONS CURRENT TRENDS IN SHWRS/TSTMS
ACROSS THE MID STATE AND INFLUENCES OF APPROACHING MCS TO OUR
NW...AND WILL PROBABLY BREAK OUT A LATE AFTERNOON GROUPING TO
ADDRESS THESE TIMING DECISIONS...BUT BELIEVE THAT LOCATIONS
WITHIN SVR TSTM WATCH NUMBER 373 ACROSS WRN MIDDLE TN WILL
EXPERIENCE DEFINITE SHWRS/TSTMS...WITH THIS AREA SHIFTING TO
LOCATIONS GENERALLY W OF I-24 THRU THE EVENING HRS...AS SRN
PORTIONS OF MCS MOVES INTO THE MID STATE. SHORT RANGE MODEL
RUNS...INCLUDING THE LATEST HIGH RESOLUTION RAPID REFRESH CONTINUE
TO SUPPORT THIS REASONING AS WITH GREATEST INSTABILITY...MOISTURE...
AND LIFT POTENTIAL EXPECTED ACROSS THIS REGION. SFC FRONT SHOULD
MOVE INTO NW PORTIONS OF THE MID STATE NEAR THE LAND BETWEEN THE
LAKES REGION BY LATE TONIGHT...AND AREAS AHEAD OF IT WILL CONTINUE
TO BE UNSTABLE ENOUGH AND HAVE ENOUGH AVAILABLE MOISTURE POTENTIAL...
WITH WEAK DISTURBANCES IN A NWLY ORIENTATED FLOW ALOFT...TO
SUPPORT LIKELY SHWRS/TSTMS THRU MOST OF THE NIGHT FOR THE AREA.
WILL GO WITH LOWS CLOSE TO CONSENSUS GUIDANCE VALUES AROUND 70...
MID 60S PLATEAU.

EXPECT FRONT TO PUSH S OF THE MID STATE SOMETIME DURING THE AFTERNOON
HOURS ON TUE...AND THEN THE MID STATE WILL BE DRY UNDER SFC RIDGING
INFLUENCES THRU THU NIGHT. A MORE TYPICAL SUMMERTIME PATTERN WILL BE
IN PLACE THRU THE FIRST PART OF NEXT WEEK WITH A SLIGHT CHANCE OF
SHWRS/TSTMS DURING THE AFTERNOON...CHANCE PLATEAU...WITH A SLIGHT
CHANCE OF SHWRS/TSTMS THRU THE EARLY EVENING HRS. AFTERNOON HIGHS
DURING THIS PERIOD WILL REMAIN CLOSE TO IF NOT A FEW DEGREES ABOVE
SEASONABLE NORMS IN THE MID TO UPPER 80S...LOWER 80S PLATEAU. OVERNIGHT
LOWS WILL ALSO BE CLOSE TO SEASONABLE NORMS WITH LOWS MAINLY IN THE
MID TO UPPER 60S...LOWER 60S TO AROUND 60 PLATEAU.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      70  86  62  84 /  70  40  10  05
CLARKSVILLE    70  85  59  84 /  80  20  10  05
CROSSVILLE     65  83  61  81 /  70  60  10  05
COLUMBIA       70  87  63  85 /  80  40  10  05
LAWRENCEBURG   70  88  63  86 /  80  60  10  05
WAVERLY        70  86  60  84 /  80  40  10  05

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 11, 12:30 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
1230 PM CDT MON JUN 11 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-121000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
1230 PM CDT MON JUN 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR LOCATIONS GENERALLY
WEST OF INTERSTATE 65 THROUGH TONIGHT. MAIN CONCERNS WITH SEVERE
THUNDERSTORMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND LARGE
HAIL. OTHER LOCATIONS ACROSS THE MID STATE COULD EXPERIENCE STRONG
THUNDERSTORMS...WITH MAIN CONCERNS BEING GUSTY WINDS AND SMALL HAIL
AS A COLD FRONT MOVES ACROSS THE MID STATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
SCATTERED TO NUMEROUS THUNDERSTORMS ARE POSSIBLE TUESDAY MORNING
ACROSS SOUTHERN PORTIONS OF MIDDLE TENNESSEE AND THE CUMBERLAND
PLATEAU...AS A COLD FRONT MOVES THROUGH THE AREA. SOME STRONG
THUNDERSTORMS CAN BE EXPECTED WITH THE MAIN CONCERNS BEING GUSTY
WINDS AND SMALL HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 4:28 PM CDTSevere Thunderstorm WarningOHXBenton, Humphreys, Perry, Wayne47 min
Jun 11, 4:36 PM CDTSevere Thunderstorm WarningOHXMontgomery, Stewart39 min
Jun 11, 5:05 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart40 min
Jun 11, 5:15 PM CDTSevere Thunderstorm WarningOHXCheatham, Montgomery, Robertson30 min
Jun 11, 5:33 PM CDTSpecial Weather StatementOHXGiles, Hickman, Lawrence, Lewis, Maury42 min
Jun 11, 6:01 PM CDTSevere Thunderstorm WarningOHXRobertson38 min
Jun 11, 6:07 PM CDTSpecial Weather StatementOHXGiles, Marshall38 min
Jun 11, 6:12 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner33 min
Jun 11, 6:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson23 min
Jun 11, 6:44 PM CDTSpecial Weather StatementOHXSumner, Trousdale, Wilson46 min
Jun 11, 6:50 PM CDTSpecial Weather StatementOHXBedford, Giles, Marshall40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.